MAUDE Adverse Event Report: COOK INC COOK SPECTRUM TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC COOK SPECTRUM TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number G34548
Medical Device Problem Codes Material Separation (1562); Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device name: turbo-ject® double lumen minocycline/rifampin over-the-wire power-injectable picc.Occupation: ir lead tech.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the orange lumen of a turbo-ject® double lumen minocycline/rifampin over-the-wire power-injectable picc cracked.The patient was described to be an "inpatient on the floor".The device had been heparin-locked since (b)(6) 2021 and was not being used for infusion.As a result of the crack, the patient underwent a replacement procedure with general anesthesia.No other adverse effects were reported.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 09sep2021, it was reported that power injection was not used.
 
Additional Manufacturer Narrative
Summary of event: it was reported that the orange lumen of a turbo-ject® double lumen minocycline/rifampin over-the-wire power-injectable picc cracked.The patient was described to be an "inpatient on the floor".The device had been heparin-locked since (b)(6) 2021 and was not being used for infusion.As a result of the crack, the patient underwent a replacement procedure with general anesthesia.No other adverse effects were reported.A power injector was not used.Investigation evaluation: a review of the complaint history, device history record, and quality control procedures was conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.No related non-conformance's were found on the lot.A database search noted six additional complaints from this lot; however, all complaints were from the same user facility and for the same failure mode.While there are additional complaints on this lot, there is currently no evidence of manufacturing deficiency.The information provided upon review of the dmr, ifu, dhr, and dhf suggests that the device was manufactured to specification.There is no evidence of nonconforming devices in-house or in the field.The product ifu cautions: ¿if lumen flow is impeded, do not force injection or withdrawal of fluids.¿ the ifu instructs the user to inspect the product upon removal from the package to ensure no damage has occurred.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that this issue is related to device design.There was a previous capa investigation found that this product issue is related to device design.However, risk assessment determined that the risk is acceptable.Additional actions will not be taken at this time.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been received since the last report was submitted.

Brand Name
COOK SPECTRUM TURBO-JECT
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key11801302
Report Number1820334-2021-01312
Device Sequence Number3142693
Product Code LJS
UDI-Device Identifier00827002345485
UDI-Public(01)00827002345485(17)221201(10)13678806
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K133634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2022
Device Model NumberG34548
Device Catalogue NumberUPICDS-4.0-CT-NT-ABRM-1111
Device Lot Number13678806
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer09/09/2021
01/24/2022
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date09/16/2021
01/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 MO
Patient SexMale